King Saud University Repository >
King Saud University >
Science Colleges >
College of Engineering >
College of Engineering >

Please use this identifier to cite or link to this item: http://hdl.handle.net/123456789/12568

Title: BER for M-QAM with space diversity and MRC in Rician fading channels
Authors: Ali, A.A.
Alkhudairi, K
Keywords: Amplitude modulation; Bit error rate; Error analysis; Fading (radio); Learning systems; Mobile computing; Modulation; Phase modulation; Phase shift; Phase shift keying; Quadrature amplitude modulation; Rayleigh fading; Rayleigh scattering; Signal receivers; Telecommunication; Turbo codes; Wireless telecommunication systems
Issue Date: 2006
Citation: Mobile Computing and Wireless Communications International Conference, MCWC 2006 2006, Article number 4375198, Pages 67-72
Abstract: This paper presents simple bit error rate results for M-ary Quadrature Amplitude Modulation (M-QAM) transmitted over slow, flat, identically independently distributed (i.i.d) Rician fading channels and using space diversity to enhance coverage and capacity. A single exponential function is used to approximate the bit error rates (BER) for M-QAM modulation over a Gaussian channel. This approximation is bounded within 1 dB for the signal alphabet M ≥ 4 and 0 ≤ SNR ≤ 30 dB. BER for optimum, maximal-ratiocombining (MRC) receive diversity, with channel side information known at the receiver (CSIR) is then obtained. Recently exact analysis of symbol error rate (SER) has been presented in the literature for M-ary differentially encoded/ differentially decoded phase shift keying (MDPSK) and coherent M-ary phase shift keying (MPSK), and for M-QAM transmitted over Rician fading channel using N branch receive MRC diversity. The results are presented either in an integral form or in the form of hyper-geometric infinite series. Unfortunately its use leads to numerical un-stability. Our analysis has followed the same track and the simplicity of the SER expressions used has resulted in simple closed form expression of the SER of N order diversity at Rician fading channel. Our expressions contain only exponential functions.
URI: http://hdl.handle.net/123456789/12568
ISSN: 9957486004; 978-995748600-6
Appears in Collections:College of Engineering

Files in This Item:

File Description SizeFormat
Eng-Ele-Ali.A-6.doc49 kBMicrosoft WordView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


DSpace Software Copyright © 2002-2009 MIT and Hewlett-Packard - Feedback